[Question #1390] STI or what???

46 months ago

Hello, I had an encounter a little over four weeks ago with a street hooker. I received an unprotected BJ, no condom. I see from your internet postings that the major STI risks would be NGU or gonorrhea. I haven't had any discharge or burning while I pee, at least that I know about. A couple of weeks ago, I was washing dirty clothes and I noticed a yellow stain in a pair of my underwear about the size of a pencil eraser, but it could have been anything and I don't when it got there.

What I do have is a very sensitive feeling at the end of my penis. Every time I move a certain way I feel it. It sort of tingles...it feels irritated, but it doesn't look red or raw. It started about 10-12 days after my event and it is pretty much a constant for the last few weeks.

I got a z -pack from my Doctor about a week after the event for an unrelated issue. I saw him about a week ago and he looked at everything and didn't think there was a problem. He gave me Doxycycline and Azithromycin. I also took about 3000mg of amoxicillin that my son had in the fridge.

I am freaking out over this. Do I have symptoms of an STI? Did I miss something? Will the antibiotics cure me if I have something? Help!

    

H. Hunter Handsfield, MD
H. Hunter Handsfield, MD
46 months ago
Welcome to the forum. Thanks for your question.

You have overracted rather seriously to a very low risk situation. I would correct the tone of your comment about "major" STI risks of NGU or gonorrhea. There are no "major" risks from a single episode of oral sex; all STDs, including NGU and gonorrhea, are rare in this situation. Your symptoms are not typical for any STI, but are typical for anxiety magnifying normal body sensations that you otherwise would ignore or not even notice. I have to believe your doctor treated you with azithro and doxy primarily for reassurance, not because he believed you really were infected. As for your treatments, that was major overkill:  you have had two courses of azithromycin and one of doxycycline, plus totally irrelevant treatment with amoxicillin. But if you had acquired either gonorrhea or NGU, which based on symptoms you did not, these treatments would have eradicated it.

So at this point all is well. Do your best to separate your anxieties over a sexual decision you apparently regret from STI consequences of it. The two aren't the same. Deal with the former as you need to, but you can safely disregard the latter. For sure you have no infection from that event.

I hope these comments have helped. Let me know if anything isn't clear.

HHH, MD

---